zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Heteroclinic orbits in slow-fast Hamiltonian systems with slow manifold bifurcations. (English) Zbl 1213.34072
The authors investigate a second order Hamiltonian system of the form x ττ =g x (x,y) and ϵy ττ =g y (x,y) where -g(x,y) can be regarded as the potential energy. Written as a four dimensional slow-fast system the 2-dimensional slow manifold undergoes a pitchfork bifurcation leading to a breakdown of normal hyperbolicity. The limiting problem has a heteroclinic connection between equilibria on the slow manifold. The authors prove, using a blow up technique, that the heteroclinic orbit persists despite the fact that not only normal hyperbolicity breaks down but as well the manifold property along the line of pitchfork bifurcations. Similar results have been obtained by [P. C. Fife, A phase plane analysis of a corner layer problem arising in the study of crystalline grain boundaries. unpublished preprint. University Utha] based on a shooting argument and the authors in [C. Sourdis and P. C. Fife, Adv. Differ. Equ. 12, No. 6, 623–668 (2007; Zbl 1157.34047)] by a contraction mapping principle. The problem is motivated by models of cristalline states where a heteroclinic orbit represents a moving interface between ordered and disordered cristalline states.
34E15Asymptotic singular perturbations, general theory (ODE)
34C37Homoclinic and heteroclinic solutions of ODE
34C23Bifurcation (ODE)
37J45Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods
[1]Alikakos N.D., Bates P.W., Cahn J.W., Fife P.C., Fusco G., Tanoglu G.B.: Analysis of the corner layer problem in anisotropy. Discret. Contin. Dyn. Syst. 6, 237–255 (2006)
[2]Alikakos N.D., Fife P.C., Fusco G., Sourdis C.: Singular perturbation problems arising from the anisotropy of crystalline grain boundaries. J. Dyn. Diff. Equat. 19, 935–949 (2007) · Zbl 1145.34018 · doi:10.1007/s10884-007-9078-x
[3]Bender C.M., Orszag S.A.: Advanced Mathematical Methods for Scientists and Engineers: Asymptotic Methods and Perturbation Theory. Springer, New York (1999)
[4]Braun R.J., Cahn J.W., Mcfadden G.B., Wheeler A.A.: Anisotropy of interfaces in an ordered alloy: a multiple-order-parameter model. Phil. Trans. R. Soc. Lond. A 355, 1787–1833 (1997) · Zbl 1067.74513 · doi:10.1098/rsta.1997.0091
[5]Butuzov V.F., Gromova E.A.: A boundary value problem for a system of fast and slow second-order equations in the case of intersecting roots of the degenerate equation. Comput. Math. Math. Phys. 41, 1108–1121 (2001)
[6]Butuzov V.F., Nefedov N.N., Schneider K.R.: Singularly perturbed problems in case of exchange of stabilities. J. Math. Sci. (N. Y.) 121, 1973–2079 (2004) · Zbl 1081.34051 · doi:10.1023/B:JOTH.0000021571.21423.52
[7]Chow S.N., Liu W., Yi Y.: Center manifolds for smooth invariant manifolds. Trans. Am. Math. Soc. 352, 5179–5211 (2000) · Zbl 0953.34038 · doi:10.1090/S0002-9947-00-02443-0
[8]Dumortier, F., Roussarie, R.: Geometric singular perturbation theory beyond normal hyperbolicity. In: Multiple-time-scale Dynamical Systems (Minneapolis, MN, 1997), IMA Vol. Math. Appl. vol. 122, Springer, New York, pp. 29–63 (2001)
[9]Fenichel N.: Geometric singular perturbation theory for ordinary differential equations. J. Differ. Equat. 31, 53–98 (1979) · Zbl 0476.34034 · doi:10.1016/0022-0396(79)90152-9
[10]Fife, P.C.: A phase plane analysis of a corner layer problem arising in the study of crystalline grain boundaries (unpublished preprint). University of Utah
[11]Golubitsky M., Schaeffer D.G.: Singularities and Groups in Bifurcation Theory: Volume I. Springer, New York (1985)
[12]Iida, M., Nakashima, K., Yanagida, E.: On certain one-dimensionar elliptic systems under different growth conditions at respective infinities. In: Asympiotic Analysis and Singularities, Advanced Studies in Pure Mathematics, vol. 47-2, pp. 565–572 (2007)
[13]Jones, C.K.R.T.: Geometric singular perturbation theory. In: Dynamical Systems (Montecatini Terme, 1994), Lecture Notes in Math. vol. 1609, pp. 44–118. Springer, Berlin (1995)
[14]Kaper, T.J.: An introduction to geometric methods and dynamical systems theory for singular perturbation problems. In: Analyzing Multiscale Phenomena Using Singular Perturbation Methods (Baltimore, MD, 1998), Proc. Sympos. Appl. Math., vol. 56, pp. 85–131. Am. Math. Soc., Providence, RI (1999)
[15]Krupa, M., Szmolyan, P.: Geometric analysis of the singularly perturbed planar fold. In: Multiple-time-scale Dynamical Systems (Minneapolis, MN, 1997), IMA Vol. Math. Appl., vol. 122, pp. 89–116. Springer, New York (2001)
[16]Matano H.: Asymptotic behaviour and stability of solutions of semilinear diffusion equations. Publ. Res. Inst. Math. Sci. 15, 401–454 (1979) · Zbl 0445.35063 · doi:10.2977/prims/1195188180
[17]Schecter S.: Existence of Dafermos profiles for singular shocks. J. Differ. Equat. 205, 185–210 (2004) · Zbl 1077.35095 · doi:10.1016/j.jde.2004.06.013
[18]Sourdis C., Fife P.C.: Existence of heteroclinic orbits for a corner layer problem in anisotropic interfaces. Adv. Differ. Equat. 12, 623–668 (2007)
[19]Tin S.-K., Kopell N., Jones C.K.R.T.: Invariant manifolds and singularly perturbed boundary value problems. SIAM J. Numer. Anal. 31, 1558–1576 (1994) · Zbl 0813.34024 · doi:10.1137/0731081